Wisconsin, 2012Damaging Winds in Wisconsin, July 25 to 26, 2012
July 25 to 26, 2012 · NWS MKX · 18 events in 9 counties and zones
A line of scattered to broken supercell thunderstorms formed along a cold front that was slicing into a very warm, unstable air mass over the Upper Midwest. The combination of wind shear and CAPE provided ideal conditions for the supercells to congeal into a bowing mesoscale convective system that roared west to east across southern Wisconsin during the late evening hours of July 25th and early…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of scattered to broken supercell thunderstorms formed along a cold front that was slicing into a very warm, unstable air mass over the Upper Midwest. The combination of wind shear and CAPE provided ideal conditions for the supercells to congeal into a bowing mesoscale convective system that roared west to east across southern Wisconsin during the late evening hours of July 25th and early overnight hours of July 26th. Damaging wind gusts from the severe thunderstorm complex produced numerous reports of downed trees, power lines and some property damage to homes and businesses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 25, 6:55 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 25, 6:55 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT WED JUL 25 2012
.UPDATE...STRONG STORMS OVER EAST CENTRAL WI IS WHERE 850 MB WARM
ADVECTION AND SFC-850 MB FRONTOGENESIS IS MAXIMIZED. FARTHER TO
THE WEST ALONG THE FRONT THE SFC BASED CIN HAS DECREASED TO 20
J/KG BUT NO WAA AND WEAKER SFC-850 MB FRONTOGENESIS. MEANWHILE
CONVECTION OVER SRN MN AND IA NEAR AND BEHIND THE FRONT IS BEING
AIDED BY MID LEVEL SHORTWAVE TROUGH WHICH WILL APPROACH SRN WI FOR
THE OVERNIGHT. STILL EXPECT AT LEAST SOME TSTORM DEVELOPMENT AND
POSSIBLY SEVERE FOR THIS EVENING ALONG OR BEHIND THE FRONT AND
THEN MORE CONVECTION LATE AS THE MID LEVEL SHORTWAVE TROUGH
APPROACHES. WILL LET HEAT ADVISORY EXPIRE AT 02Z.
&&
.PREV DISCUSSION... /ISSUED 337 PM CDT WED JUL 25 2012/
TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.
SURFACE BASED CUMULUS CLOUDS HAVE DEVELOPED IN CENTRAL WI THIS
AFTERNOON ALONG A SURFACE TROUGH AND ASSOCIATED WITH THE WARM
FRONT...SUGGESTING AN ERODING CAP. THIS AREA OF CU WILL BE WATCHED
FOR FURTHER DEVELOPMENT INTO THUNDERSTORMS LATER THIS AFTERNOON. SPC
NOW HAS OUR NORTHEAST FORECAST AREA /CWA/ IN A 30 PERCENT HATCHED
AREA FOR DAMAGING THUNDERSTORM WINDS. IF THUNDERSTORMS DO DEVELOP
ALONG THIS WARM FRONT...THE DRY LOW LEVELS AND VERY HOT SURFACE
TEMPS SUPPORT IMPRESSIVE DCAPE VALUES OVER 1500...CONDUCIVE FOR
DAMAGING STRAIGHT LINE WINDS IF A CLUSTER OF THUNDERSTORMS SUCCEED
IN DEVELOPING A COLD POOL. IT LOOKS LIKE THE PLACEMENT FOR THIS WIND
THREAT MIGHT BE NORTHEAST OF A LINE FROM THE DELLS TO MADISON TO
MILWAUKEE. MODERATE CAPE AND SHEAR LEAD TO A HAIL THREAT AS WELL...
BUT IT WILL PROBABLY BE MARGINAL. STAY TUNED.
LOW PRESSURE TRACKING ACROSS CENTRAL WI INTO LOWER MI WILL DRAG A
COLD FRONT SOUTHEAST ACROSS SOUTHERN WI THIS EVENING. CONVECTION IS
EXPECTED TO DEVELOP JUST BEHIND THE SURFACE COLD FRONT IN SOUTHERN
MN ALONG THE 850MB BAROCLINIC ZONE. THIS BAROCLINIC ZONE IS EXPECTED
TO SHARPEN PER STRONG FRONTOGENESIS WITHIN THE NEXT 3 TO 5 HOURS.
THURSDAY...FORECAST CONFIDENCE MEDIUM.
SURFACE TROUGH WILL HANG UP OVER SOUTHERN WI ON THU. WEAK PRESSURE
GRADIENT MAY ALLOW FOR A LAKE BREEZE DEVELOPMENT. LIGHT NORTHERLY
WINDS IN THE WAKE OF OVERNIGHT CONVECTION WILL CHANGE TO WESTERLY
THROUGH THE DAY. WITH UPPER LOW CROSSING NORTHERN WISCONSIN...CHANCE
FOR SHOWERS AND THUNDERSTORMS EXIST MAINLY IN THE AFTERNOON. THERE
IS A SLIGHT RISK FOR SEVERE WEATHER WITH ANY THUNDERSTORMS. THREATS
WILL BE WIND AND HAIL...ALONG WITH A VERY SMALL CHANCE FOR TORNADOES
DUE SOME LOW LEVEL SHEAR PRESENT.
SUNSHINE AT TIMES DURING THE DAY WILL LEAD TO HIGHS AROUND 90 INLAND
WITH 925MB TEMPS AROUND 26C.
THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM
ANY VORTICITY ADVECTION FROM SHORTWAVE DROPPING SOUTHEAST FROM NRN
WI WILL AFFECT SRN WI DURING THIS PERIOD...ESPECIALLY THOUGH FRIDAY
MORNING. MODELS SUGGEST INFLUENCE OF WAVE WILL WANE HEADING INTO THE
AFTERNOON HOURS. HOWEVER ALL MODELS CONTINUE TO SHOW A WEAKER VORT
LOBE EXTENDING BACK INTO SRN WI. WILL KEEP SOME POPS GOING. 925
TEMPS COOL OFF INTO THE UPPER TEENS TO LOW 20S CELSIUS.
SATURDAY - CONFIDENCE...MEDIUM
INCREASING ANTICYCLONIC FLOW AT 500 MILLIBARS WITH SURFACE/850
RIDGING TAKING HOLD. 925 TEMPS 21-23C SO HIGHS AGAIN THE LOW TO MID
80S.
SUNDAY - CONFIDENCE...MEDIUM
WILL HAVE SMALL POPS TO ACCOUNT FOR A SHORTWAVE AND WEAK SURFACE
TROUGH. ECMWF SHOWING A MAINLY DRY LOOK WHILE THE GFS AND GEM ARE A
MORE EXTENSIVE WITH PRECIP. GIVEN THE UPPER AIR PATTERN PREFER THE
QUIETER/LESS NOISY LOOK OF THE ECMWF. THE GEM AND GFS EXPLODE VORTS
AND THIS LOOKS UNREALISTIC. NEVERTHELESS WILL ACCOUNT FOR THIS
FEATURE/SYSTEM WITH AN ALLBLEND APPROACH WHICH HAS LOW END CHANCE
POPS FOR SUNDAY/SUNDAY NIGHT.
MONDAY THROUGH WEDNESDAY - CONFIDENCE...LOW
NW UPPER FLOW WITH GRADUALLY BUILDING HEIGHTS INTO WEDNESDAY. ANY
DISTURBANCES OF CONSEQUENCE HARD TO LATCH ONTO AT THIS POINT.
ALLBLEND POPS PUT OUT SMALL POPS HERE AND THERE. 925 TEMPS 23-25C
THOUGH ECMWF HINTS AT SOMEWHAT WARMER TEMPS NUDGING BACK IN BY
LATER WEDNESDAY. 12Z ECMWF HAS A NEW DEVELOPMENT BY SHOWING PRECIP
MONDAY. PER DISCUSSION WITH SURROUNDING FO/S WON/T JUMP ON THIS
YET AND AWAIT FOR BETTER MODEL CONSISTENCY AND CONSENSUS. WILL GO
WITH THE DRY LOOK AT THIS POINT RATHER THAN SPRINKLING SLIGHT
CHANCE POPS FOR ALL TIME PERIODS.
AVIATION/00Z TAFS/...EXPECTING SCT TO NUMEROUS THUNDERSTORMS TO DEVELOP
IN CENTRAL WI ALONG A WARM FRONT LATE THIS AFTERNOON AND TRACK
SOUTHEAST. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS.
A COLD FRONT WILL STRENGTHEN AS IT HEADS SOUTHEAST ACROSS EASTERN MN
AND NORTHEAST IOWA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO
DEVELOP JUST BEHIND THIS FRONT AND CROSS SOUTHERN WI BETWEEN 02Z AND
07Z THIS EVENING. DAMAGING WINDS WILL ALSO BE THE MAIN THREAT WITH
THESE STORMS.
HEAVY RAIN AND REDUCED CIGS/VSBYS WOULD ACCOMPANY ANY THUNDERSTORMS.
LIGHTER WINDS OUT OF THE NORTH WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE ON THURSDAY.
MARINE...WILL EXTEND SMALL CRAFT ADVY INTO THIS EVENING AS PRESSURE
GRADIENT TIGHTENS OVER LAKE MICHIGAN AHEAD OF LOW PRESSURE TRACKING
ACROSS CENTRAL WI. SOUTHWEST WINDS WILL BECOME NORTH UPON THE COLD
FRONTAL PASSAGE TONIGHT. THUNDERSTORMS LIKELY DEVELOPING IN CENTRAL
WI LATE THIS AFTERNOON POSE A THREAT FOR DAMAGING WINDS. THE THREAT
FOR DAMAGING WINDS WILL CONTINUE THROUGH THIS EVENING UNTIL
THUNDERSTORMS LIKELY ALONG A COLD FRONT GET THROUGH SOUTHEAST WI.
THREAT WILL WEAKEN AFTER MIDNIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ051-052-058>060-
062>072.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR LMZ643>646.
&&
UPDATE...GEHRING
TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...COLLARHazardous weather outlook, Jul 25, 2:50 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT WED JUL 25 2012
WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
350 PM CDT WED JUL 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT INTO THIS EVENING FOR ALL OF
SOUTHERN WISCONSIN. HEAT INDEX VALUES BETWEEN 100 AND 110 ARE
EXPECTED TO CONTINUE.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT
AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS SOUTHERN WISCONSIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS
THE PRIMARY RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS SLOW
MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. THERE IS A
SLIGHT RISK IF SEVERE STORMS THURSDAY.
MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A WEAK AREA OF LOW
PRESSURE MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND PERHAPS THURSDAY
AFTERNOON.
LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 PM CDT WED JUL 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF THE
THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS.
A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING HOURS DUE TO
GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF A FRONTAL BOUNDARY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS
SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.
MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS ANOTHER WEAK AREA OF LOW
PRESSURE MOVES THROUGH THE REGION.
COLLAR
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 25, 8:23 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 PM CDT WED JUL 25 2012
WIZ056-062-063-260230-
DANE-IOWA-SAUK-
923 PM CDT WED JUL 25 2012
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN IOWA COUNTY...
AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...13 MILES WEST OF DODGEVILLE...MOVING EAST AT
40 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
GOVERNOR DODGE STATE PARK BY 930 PM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
REM
Special weather statement, Jul 25, 9:03 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1003 PM CDT WED JUL 25 2012
WIZ057-058-062-063-260345-
COLUMBIA-DANE-DODGE-IOWA-
1003 PM CDT WED JUL 25 2012
...STRONG THUNDERSTORMS MOVING INTO AND THROUGH DANE COUNTY...
AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR TO 8 MILES
WEST OF MOUNT HOREB...MOVING EAST NORTHEAST AT 45 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
MOUNT HOREB BY 1010 PM CDT...
MIDDLETON BY 1015 PM CDT...
SUN PRAIRIE BY 1020 PM CDT...
MADISON TRUAX AIRPORT AND MADISON CAPITOL SQUARE BY 1030 PM CDT...
MONONA AND MAPLE BLUFF BY 1035 PM CDT...
I90/94 INTERCHANGE BY 1040 PM CDT...
MARSHALL AND COTTAGE GROVE BY 1045 PM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
WOOD
Local storm report, Jul 25, 9:19 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST SUN PRAIRIE 43.18N 89.23W
07/25/2012 E50 MPH DANE WI TRAINED SPOTTER
TREE LIMBS DOWN.
&&
DDVSpecial weather statement, Jul 25, 9:35 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1035 PM CDT WED JUL 25 2012
WIZ058>060-066-260430-
DODGE-MILWAUKEE-OZAUKEE-WASHINGTON-
1035 PM CDT WED JUL 25 2012
...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF SOUTHEAST
WISCONSIN...
AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STRONG THUNDERSTORMS...EXTENDING FROM NEAR
HARRINGTON BEACH STATE PARK IN NORTHERN OZAUKEE COUNTY THROUGH
HUSTISFORD IN WASHINGTON COUNTY TO MADISON. THE INDIVIDUAL CELLS ARE
MOVING MOVING EAST AT 35 TO 40 MPH...WHILE THE LINE WAS SETTLING
SOUTH AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THE STRONGER
STORMS IN THIS LINE.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. BE ALERT FOR PONDING OF WATER ON AREA ROADS.
REM
Special weather statement, Jul 25, 9:51 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1051 PM CDT WED JUL 25 2012
WIZ062-067-260515-
IOWA-LAFAYETTE-
1051 PM CDT WED JUL 25 2012
...LINE OF SEVERE THUNDERSTORMS MOVING TOWARD IOWA AND LAFAYETTE
COUNTIES...
AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE IN CENTRAL CLAYTON
COUNTY IOWA...WHICH IS ABOUT 68 MILES WEST OF MINERAL POINT...MOVING
EAST AT 45 MPH.
IF THIS LINE OF SEVERE STORMS REACHES IOWA AND LAFAYETTE
COUNTIES...LARGE HAIL TO QUARTER SIZE...SEVERE THUNDERSTORM WINDS OF
70 MPH OR GREATER...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...WOULD BE EXPECTED WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
BELMONT BY 1155 PM CDT...
BLACKHAWK LAKE RECREATION AREA AND MINERAL POINT AIRPORT BY
MIDNIGHT CDT...
MINERAL POINT BY 1205 AM CDT...
DARLINGTON AND GOVERNOR DODGE STATE PARK BY 1215 AM CDT...
THESE WINDS WOULD CAUSE WIND DAMAGE. IF THESE STORMS APPROACH...SEEK
SHELTER IN A STURDY STRUCTURE.
WOOD
Thunderstorm Wind, Iowa
- When
- July 25, 10:40 PM CST
- Where
- Iowa County, 5 mi WSW of Avoca to Avoca
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.152, -90.612
Law enforcement officials reported trees and power lines blown down along a swath from 5 miles west southwest of Avoca to Avoca by damaging thunderstorm wind gusts estimated up to 65 knots (70 mph).
Thunderstorm Wind, Lafayette
- When
- July 25, 10:51 PM CST
- Where
- Lafayette County, Shullsburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.570, -90.230
Law enforcement officials reported trees and power lines blown down in Shullsburg by damaging thunderstorm wind gusts estimated up to 56 knots (65 mph).
Thunderstorm Wind, Sauk
- When
- July 25, 10:56 PM CST
- Where
- Sauk County, Lone Rock Airport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.210, -90.190
The ASOS at Lone Rock Airport measured a thunderstorm wind gust of 56 knots (55 mph).
Thunderstorm Wind, Lafayette
- When
- July 25, 11:03 PM CST
- Where
- Lafayette County, Darlington
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.680, -90.120
Law enforcement officials reported trees and power lines blown down in Darlington by damaging thunderstorm wind gusts estimated up to 56 knots (65 mph).
Thunderstorm Wind, Dodge
- When
- July 25, 11:08 PM CST
- Where
- Dodge County, Fox Lake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.570, -88.900
Law enforcement officials reported trees and a power pole were blown down in Fox Lake by damaging thunderstorm wind gusts estimated up to 56 knots (65 mph).
Thunderstorm Wind, Lafayette
- When
- July 25, 11:11 PM CST
- Where
- Lafayette County, South Wayne
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.570, -89.880
Law enforcement officials reported trees and power lines blown down in South Wayne by damaging thunderstorm wind gusts estimated up to 56 knots (65 mph).
Thunderstorm Wind, Lafayette
- When
- July 25, 11:13 PM CST
- Where
- Lafayette County, Argyle
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.700, -89.870
Law enforcement officials reported trees and a power pole were blown down in Argyle by damaging thunderstorm wind gusts estimated up to 56 knots (65 mph).
Thunderstorm Wind, Green
- When
- July 25, 11:33 PM CST
- Where
- Green County, Monroe Airport
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.620, -89.590
The AWOS at Monroe Airport measured a thunderstorm wind gust of 57 knots (64 mph).
Thunderstorm Wind, Fond du Lac
- When
- July 25, 11:38 PM CST
- Where
- Fond du Lac County, Fond du Lac Airport
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.770, -88.490
The ASOS at Fond Du Lac Airport measured a thunderstorm wind gust of 62 knots (71 mph).
Thunderstorm Wind, Fond du Lac
- When
- July 26, 12:15 AM CST
- Where
- Fond du Lac County, Fond du Lac
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.780, -88.450
A trained spotter reported trees blown down by severe thunderstorm wind gusst estimated at 65 mph (56 knots).
Thunderstorm Wind, Jefferson
- When
- July 26, 12:16 AM CST
- Where
- Jefferson County, Ft Atkinson
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.930, -88.850
An NWS employee reported trees, large branches and power lines blown down in Fort Atkinson by damaging thunderstorm wind gusts estimated at 57 knots (65 mph).
Thunderstorm Wind, Jefferson
- When
- July 26, 12:30 AM CST to 12:39 AM CST
- Where
- Jefferson County, 2 mi S of Palmyra to 2 mi N of Palmyra
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.851, -88.600
Numerous trees were blown down along a path from 2 miles south of Palmyra to 2 miles north of Palmyra by damaging thunderstorm wind gusts measured at a mesonet site at 55 knots (63 mph).
Thunderstorm Wind, Waukesha
- When
- July 26, 12:30 AM CST
- Where
- Waukesha County, 3.5 mi SW of Oconomowoc
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.084, -88.529
An NWS employee reported a trampoline was blown into a house window by damaging wind gusts estimated at 70 mph (61 knots).
Thunderstorm Wind, Waukesha
- When
- July 26, 12:40 AM CST
- Where
- Waukesha County, Delafield to Pewaukee
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 43.070, -88.400
A local newspaper reported trees and power lines were downed and a few homes damaged by severe thunderstorm wind gusts estimated at 70 mph (61 knots).
Thunderstorm Wind, Jefferson
- When
- July 26, 12:40 AM CST
- Where
- Jefferson County, 3 mi NNE of Sullivan
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 43.060, -88.557
An NWS employee reported a severe thunderstorm wind gust estimated at 65 mph (56 knots).
Thunderstorm Wind, Waukesha
- When
- July 26, 12:53 AM CST
- Where
- Waukesha County, 3 mi NW of Big Bend
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.911, -88.242
The public reported an anchored gazebo was blown over by severe thunderstorm wind gusts estimated at 65 mph (56 knots).
Thunderstorm Wind, Washington
- When
- July 26, 12:53 AM CST
- Where
- Washington County, 1 mi N of Richfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 43.264, -88.200
A storm chaser reported a large road sign was blown down by severe thunderstorm wind gusts estimated at 60 mph (52 knots).
Thunderstorm Wind, Waukesha
- When
- July 26, 12:54 AM CST
- Where
- Waukesha County, Waukesha Co Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.040, -88.230
The AWOS at Waukesha County Airport (Crites Field) measured a severe thunderstorm wind gust of 59 mph (53 knots).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, July 25 to 26, 20122 deaths · 1 event
- Heat in Illinois, July 25, 20121 death · 1 event
- Rip Current in North Carolina, July 25, 20121 death · 1 event
- Hail and Damaging Winds in Iowa, July 25, 2012$795,000 · 1.75 in hail · 61 events
- Hail in Nebraska, July 25, 2012$2.8 million · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kansas, July 25, 2012$339,000 · 1.75 in hail · 5 events
- Wildfire in Missouri, July 25 to 31, 2012$310,000 · 4 events
- Hail and Damaging Wind in North Carolina, July 25, 2012$150,000 · 1.75 in hail · 7 events
- Damaging Winds in Wisconsin, July 25, 2012$96,000 · 52 kt wind · 9 events
- Flash Flooding and Hail in Michigan, July 25, 2012$81,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Michigan, July 25, 2012$50,000 · 57 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, July 25, 2012$50,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405044, 405048, 405055, 405049, 405051, 405050, 405054, 405059, 405058, 405074, 405061, 405064, 405066, 405068, 405072, 405077, 405081, 405079.